Alert archive / Massachusetts / Small Craft Advisories in 2014
Small Craft Advisory 77, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Jun 13, 2014, 4:13 AM EDT. It took effect at Jun 13, 2014, 6:00 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2014, 4:13 AM EDT (08:13 UTC)
- In effect from
- Jun 13, 2014, 6:00 AM EDT
- Expired
- Jun 13, 2014, 5:00 PM EDT
- In force
- 11 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
074 WHUS71 KBOX 130813 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 413 AM EDT FRI JUN 13 2014 ANZ231-232-131615- /O.CAN.KBOX.SC.Y.0076.000000T0000Z-140613T1300Z/ /O.NEW.KBOX.SC.Y.0077.140613T1000Z-140613T2100Z/ CAPE COD BAY-NANTUCKET SOUND- 413 AM EDT FRI JUN 13 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * WINDS AND SEAS...SOUTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ233-234-130915- /O.CAN.KBOX.SC.Y.0076.000000T0000Z-140613T1300Z/ VINEYARD SOUND-BUZZARDS BAY- 413 AM EDT FRI JUN 13 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ ANZ254>256-131615- /O.EXT.KBOX.SC.Y.0076.000000T0000Z-140615T0000Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 413 AM EDT FRI JUN 13 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT SATURDAY... * WINDS AND SEAS...SOUTH WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-131615- /O.EXT.KBOX.SC.Y.0076.000000T0000Z-140614T1600Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 413 AM EDT FRI JUN 13 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT SATURDAY... * WINDS AND SEAS...SOUTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ235-237-131615- /O.CON.KBOX.SC.Y.0076.000000T0000Z-140613T2100Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 413 AM EDT FRI JUN 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS AND SEAS...SOUTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ251-131615- /O.CON.KBOX.SC.Y.0076.000000T0000Z-140614T0600Z/ MASSACHUSETTS BAY AND IPSWICH BAY- 413 AM EDT FRI JUN 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... * WINDS AND SEAS...SOUTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
2 follow-up statements
835 WHUS71 KBOX 131425 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1025 AM EDT FRI JUN 13 2014 ANZ254>256-132230- /O.CON.KBOX.SC.Y.0076.000000T0000Z-140615T0000Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1025 AM EDT FRI JUN 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SATURDAY... * WINDS AND SEAS...SOUTH WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ235-237-132100- /O.CON.KBOX.SC.Y.0076.000000T0000Z-140613T2100Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 1025 AM EDT FRI JUN 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS AND SEAS...SOUTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-132230- /O.CON.KBOX.SC.Y.0076.000000T0000Z-140614T1600Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 1025 AM EDT FRI JUN 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT SATURDAY... * WINDS AND SEAS...SOUTH WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231-232-132100- /O.CON.KBOX.SC.Y.0077.000000T0000Z-140613T2100Z/ CAPE COD BAY-NANTUCKET SOUND- 1025 AM EDT FRI JUN 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS AND SEAS...SOUTHEAST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ251-132230- /O.CON.KBOX.SC.Y.0076.000000T0000Z-140614T0600Z/ MASSACHUSETTS BAY AND IPSWICH BAY- 1025 AM EDT FRI JUN 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... * WINDS AND SEAS...SOUTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
092 WHUS71 KBOX 132110 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 510 PM EDT FRI JUN 13 2014 ANZ231-232-132215- /O.EXP.KBOX.SC.Y.0077.000000T0000Z-140613T2100Z/ CAPE COD BAY-NANTUCKET SOUND- 510 PM EDT FRI JUN 13 2014 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS HAVE DIMINISHED AND SHOULD REMAIN BELOW 25 KNOTS. $$ ANZ235-237-132215- /O.EXP.KBOX.SC.Y.0076.000000T0000Z-140613T2100Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 510 PM EDT FRI JUN 13 2014 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS AND SEAS WILL CONTINUE TO DIMINISH. $$ ANZ254>256-140515- /O.CON.KBOX.SC.Y.0076.000000T0000Z-140615T0000Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 510 PM EDT FRI JUN 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SATURDAY... * WINDS AND SEAS...SOUTHWEST WINDS 5 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-140515- /O.CON.KBOX.SC.Y.0076.000000T0000Z-140614T1600Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 510 PM EDT FRI JUN 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT SATURDAY... * WINDS AND SEAS...SOUTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ251-140515- /O.CON.KBOX.SC.Y.0076.000000T0000Z-140614T0600Z/ MASSACHUSETTS BAY AND IPSWICH BAY- 510 PM EDT FRI JUN 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... * WINDS AND SEAS...SOUTHEAST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Jun 12, 10:30 PM EDT, 5 hours 43 minutes earlier.
Area forecast discussion, Jun 12, 10:30 PM EDT, 5 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1030 PM EDT THU JUN 12 2014
.SYNOPSIS...
A PERIOD OF SHOWERS WITH SOME THUNDERSTORMS POSSIBLE CONTINUES
INTO FRIDAY NIGHT. HIGH PRESSURE BUILDS OVER THE REGION THIS
WEEKEND WITH WARMING TEMPERATURES. A COLD FRONT APPROACHES ON
TUESDAY WITH A CHANCE OF THUNDERSTORMS. ANOTHER WEATHER SYSTEM
APPROACHES NEXT THURSDAY OR THURSDAY NIGHT.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
1030 PM UPDATE...
HIGH PRESSURE HAS MOVED TOWARDS THE MARITIMES THIS EVENING
ALLOWING FOR RIDGE TO BREAK DOWN AND INCREASE THE CHANCE FOR
SHOWERS ACROSS THE REGION. SURFACE FLOW IS MAINLY DUE EAST ACROSS
THE REGION WITH SOUTHWEST FLOW ALOFT. THIS HAS ALLOWED FOR THE LOW
LEVELS TO MOISTEN UP...ESP SINCE SW FLOW HAS TAPPED INTO THE GULF
MOISTURE. WARM FRONT IS STILL TAKING ITS TIME TO MAKE IT TO
NORTHWARD...AS IT IS STILL SITUATED OVER VIRGINIA. THIS FRONT
WILL SLOWLY MOVE NORTHWARDS...ALLOWING FOR WARM AIR ALOFT TO
INTRUDE OVER THE REGION. THIS WARM AIR ALOFT COMBINED WITH THE
COOL MARITIME AIR WILL CREATE A LOW LEVEL INVERSION TRAPPING THE
MOISTURE ALLOWING FOR DRIZZLE AND FOG ACROSS THE AREA.
CURRENTLY A FEW ISOLATED SHOWERS ARE MOVING ACROSS THE REGION WITH
THE HEAVIER PRECIP TO THE WEST AND NORTH OF THE REGION. THIS TREND
WILL CONTINUE BUT ANTICIPATE THE HEAVIER PRECIP TO MOVE MORE INTO
THE WESTERN ZONES OVERNIGHT. STRONG ISENTROPIC LIFT ACROSS NJ AND
WILL CONTINUE TO DEVELOP SHOWERS AND WITH THE SW FLOW...EXPECT
THIS PRECIP TO CONTINUE TO STREAM INTO THE AREA.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY/...
FRIDAY...
A SHORTWAVE DISTURBANCE WILL RIDE UP THE COAST ALONG THE
WESTERN SIDE OF THE RIDGE AND INTO THE REGION. WITH BOTH
WARM AIR ADVECTION ALOFT AND PVA...EXPECTING A BULLSEYE
OF MID-LEVEL OMEGA TO MOVE ACROSS THE REGION DURING THE
12Z TO 18Z TIMEFRAME. ALTHOUGH THE WARM FRONT WILL REMAIN
TO OUR SOUTH DURING THE DAY...PRECIPITABLE WATER VALUES
WILL CONTINUE TO INCREASE INTO THE 1.5 TO 2.0 INCH RANGE.
THIS ALL POINTS TO AN AREA OF HEAVY SHOWERS MOVING ACROSS
THE REGION...BEGINNING AROUND RUSH HOUR AND ENDING DURING
THE EARLY AFTERNOON. WITH CONSIDERABLE CLOUDINESS AND THE
MARINE LAYER IN PLACE...EXPECTING INSTABILITY TO BE VERY
LIMITED...SO ANY CONVECTION WOULD BE ELEVATED. THUS THE
MAIN CONCERN IS THE POTENTIAL FOR FLASH FLOODING...ESP IN
THE HEAVIER CONVECTIVE ELEMENTS.
WILL HOLD OFF ON A FLASH FLOOD WATCH AT THIS TIME BECAUSE
THIS AREA OF PRECIP WILL BE FAIRLY PROGRESSIVE...EXPECTING MAX
QPF ABOUT 1.O INCHES... BUT FLASH FLOOD GUIDANCE IS WELL ABOVE
THIS.
OTHERWISE...TEMPERATURES WILL BE BELOW SEASONABLE LEVELS
AND EXPECTING AN INCREASINGLY HUMID AIRMASS AS DEWPOINTS
INCREASE.
A BUILDING SOUTHERLY SWELL ON THE WATERS MAY LEAD TO A HIGH RISK
FOR RIP CURRENTS ESPECIALLY AT SOUTH FACING BEACHES FROM BLOCK
ISLAND TO MARTHAS VINEYARD...INCLUDING THE MAINLAND SOUTH COAST.
FRIDAY NIGHT AND SATURDAY...
A WARM FRONT WILL APPROACH THE REGION...BUT WITH A MARITIME
AIRMASS IN PLACE...IT IS QUESTIONABLE JUST HOW FAR NORTH
IT MAKES IT. MODELS ARE TRENDING MORE BULLISH WITH THE
WARM FRONTAL PASSAGE ON FRIDAY NIGHT. THIS HAS IMPLICATIONS
FOR OVERNIGHT LOW TEMPERATURES AND THE CHANCE FOR THUNDER...
ESPECIALLY ON SATURDAY. ALTHOUGH THE PASSAGE OF THE WARM FRONT
IS QUESTIONABLE...THERE IS BETTER AGREEMENT ON THE COLD FRONT
TIMING THROUGH THE REGION LATE FRIDAY NIGHT INTO SATURDAY
MORNING...WHICH IS NOT CLIMATOLOGICALLY FAVORABLE FOR MORE
ROBUST THUNDERSTORMS. LATER SHIFTS WILL HAVE TO EVALUATE THE
CONVECTIVE POTENTIAL AS THE PLACEMENT OF THE WARM FRONT
BECOMES MORE APPARENT. FOR NOW...HAVE INSERTED A CHANCE OF
SHOWERS AND THUNDERSTORMS INTO THE FORECAST. ALSO EXPECT
LOW CLOUDS AND FOG...ESPECIALLY ALONG THE SOUTH COAST...
AS INCREASINGLY WARM AND HUMID AIR ADVECTS INTO THE REGION.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
BIG PICTURE... SHORTWAVE MOVES ACROSS NEW ENGLAND SATURDAY WITH A -
15C COLD POOL. UPPER RIDGE BUILDS OVER THE NORTHEAST SUNDAY AND
MONDAY...THEN FLATTENS TUESDAY. SHORTWAVE EJECTS FROM THE PACIFIC
NORTHWEST AND MOVES THROUGH THE FLAT FLOW...REACHING NEW ENGLAND
THURSDAY. THE BUILDING HEIGHTS SUGGEST A WARM PERIOD.
THE DAILIES...
SATURDAY... MODELS ARE CLOSER REGARDING POSITION OF COLD FRONT AT
12Z BUT STILL A LITTLE DIFFERENCE WITH GFS FASTEST AND ECMWF
SLOWEST...ABOUT 4-6 HOURS DIFFERENCE. THE LEADING UPPER JET SWEEPS
ITS RIGHT ENTRANCE REGION OVER SOUTHERN NEW ENGLAND DURING THE
MORNING AND MIDDAY SUPPORTING UPPER LIFT AND POSSIBLY ENOUGH TO
GENERATE A WAVE ALONG THE SURFACE FRONT WHICH WOULD SLOW THE FORWARD
PROGRESS. WE WILL HOLD ONTO CHANCE POPS DURING THE MORNING MAINLY
ALONG/EAST OF MANCHESTER-TO-PROVIDENCE/NEWPORT LINE. TOTALS OF 46-49
SUGGEST A LINGERING CHANCE OF THUNDER...BUT THIS WOULD OCCUR ALONG
OR AHEAD OF THE COLD FRONT AS IT MOVES EAST. TREND WILL BE FOR ANY
SHOWERS TO END WITH CLEARING SKIES WEST-TO-EAST MIDDAY AND
AFTERNOON. THE UPPER COLD POOL MOVES OVERHEAR DURING THE AFTERNOON.
THIS MAY GENERATE DIURNAL CUMULUS IN THE CLEARING SKIES. MIXING
SHOULD REACH NEAR 850 MB. WINDS IN THIS LAYER WILL REACH 20
KNOTS...AND WE HAVE BUMPED WIND GUST FORECASTS UP TO NEAR THIS
SPEED. MAY STILL BE A COUPLE OF KNOTS TOO LIGHT. TEMPS AT THE TOP
OF THE LAYER WILL BE 10-12C...WHICH WOULD SUPPORT MAX SFC TEMPS 75-
80F.
SUNDAY-MONDAY... HIGH PRESSURE MOVES OVER THE REGION. SHOULD BE A
DRY PERIOD. WITH THE COLD POOL MOVING OFF AND TEMPS ALOFT
WARMING...EXPECT A WARMING TREND IN OUR HIGH TEMPS. TEMPS AT 850 MB
WILL BE 11-13C SUNDAY AND 13-15C MONDAY. SO MAX SFC TEMPS SHOULD
MOVE INTO THE 80S DURING THE EARLY WEEK. LIGHT PRESSURE GRADIENT
WILL ALLOW SEABREEZES ON SUNDAY. IF THE LIGHT GRADIENT LINGERS INTO
MONDAY THEN IT WOULD BE ANOTHER SEABREEZE DAY. BUT WITH THE HIGH
MOVING OFFSHORE AND AN INCREASING SOUTHWEST FLOW...MORE OF A CHANCE
THAT SEABREEZES WOULD BE LIMITED TO THE SOUTH/SOUTHWEST FACING
SHORELINES.
TUESDAY... WEAK SHORTWAVE AND SURFACE COLD FRONT MOVE OVER NEW
ENGLAND. THE FRONT WILL ALIGN WITH THE FLATTENING UPPER FLOW AND
SHOULD STALL EITHER OVER US OR JUST TO OUR SOUTH. EXPECTING CHANCE
POPS FOR SHOWERS. TOTALS ALONG THE FRONT WILL BE 48-50 AND SB CAPES
ARE FORECAST 1000-2000 J/KG...SO ALSO CHANCE OF THUNDER. PRECIP
WATER WILL INCREASE TO 1.50-1.75 INCHES...SO POTENTIAL FOR HEAVY
DOWNPOURS.
WEDNESDAY-THURSDAY...WITH THE FRONT STALLED SOMEWHERE IN THE
NEIGHBORHOOD AND PROVIDING A LOW LEVEL FOCUS...AND WITH CONTINUED
FAVORABLE INSTABILITY...THERE IS CONCERN THAT WE COULD HAVE ANOTHER
ROUND OF SHOWERS/TSTMS WEDNESDAY. BUT LARGER SCALE FEATURES ARE
LACKING WEDNESDAY. WILL HOLD OFF ON MENTIONING WEDNESDAY PCPN FOR
NOW...AND REEVALUATE WITH LATER MODEL DATA. DIGGING SHORTWAVE OVER
THE GREAT LAKES THURSDAY WILL BRING AN INCREASED CHANCE OF PCPN BUT
BEST DYNAMICS THURSDAY WILL BE OVER WESTERN NY/PA. WILL HOLD HIGHER
POPS WEST/LOWER POPS EAST WITH LATER TIMING IN THE EAST.
&&
.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM...THROUGH FRIDAY NIGHT.
TONIGHT...
CEILINGS MOSTLY MVFR DURING THE EVENING WITH PATCHES OF HEIGHTS
BELOW 500 FEET. EXPECT THESE LOW CEILINGS TO CONTINUE TO EXPAND IN
COVERAGE WITH WIDESPREAD MVFR AND PATCHY IFR/LIFR OVERNIGHT.
INCREASING CHANCE OF SHOWERS OVERNIGHT WITH VSBYS IN SHOWERS AND
FOG 3-4 MILES. CONTINUED EAST-SOUTHEAST WINDS. HIGH CONFIDENCE.
FRIDAY...IFR/MVFR TO START THE DAY WITH SHRA...FOG AND LOW
CEILINGS IMPROVING TO VFR AT TIMES. A FEW TSRA ARE ALSO POSSIBLE.
MODERATE CONFIDENCE.
FRIDAY NIGHT...IFR/MVFR IN SHRA/ISOLATED TSRA...FOG AND LOW
CEILINGS. A COLD FRONT WILL APPROACH THE REGION LATE. MODERATE
CONFIDENCE.
KBOS TAF...HIGH CONFIDENCE IN TAF. MVFR CONDITIONS EXPECTED
OVERNIGHT IN LOW CIGS...SHRA AND FOG.
KBDL TAF...MODERATE CONFIDENCE IN TAF. MVFR/IFR CONDITIONS
EXPECTED IN SHRA AND FOG. A TSRA IS ALSO POSSIBLE.
OUTLOOK...SATURDAY THROUGH TUESDAY...MODERATE CONFIDENCE.
SATURDAY...LINGERING MVFR/PATCHY IFR SATURDAY MORNING IN SHOWERS/FOG
AND SCATTERED TSTMS MAINLY BOS-PVD-CAPE AND ISLANDS. CONDITIONS
IMPROVING TO VFR ALL AREAS BY AFTERNOON. NORTHWEST WINDS GUSTING TO
20-22 KNOTS.
SUNDAY-MONDAY...VFR. PATCHY IFR IN FOG AT NIGHT. SEA BREEZES ALL
COASTS SUNDAY MIDDAY AND AFTERNOON...THEN AGAIN ON SOUTHWEST-FACING
COASTS MONDAY.
TUESDAY...VFR. SHOWERS/TSTMS DEVELOPING ALONG A COLD FRONT ENTERING
SOUTHERN NEW ENGLAND WITH MVFR CIGS/VSBYS IN ANY SHOWERS/TSTMS.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
.SHORT TERM /THROUGH FRIDAY NIGHT/...HIGH CONFIDENCE.
SCA MAINLY FOR SEAS THROUGH THE PERIOD...ALTHOUGH MARGINAL SCA
FOR WINDS OVER THE OUTER EASTERN WATERS IS ALSO POSSIBLE. PATCHY
FOG AND SHOWERS ARE EXPECTED...WITH A BETTER CHANCE OF HEAVIER
SHOWERS AND THUNDERSTORMS LATER FRIDAY MORNING INTO THE AFTERNOON
WITH THE APPROACH OF A WARM FRONT AND AGAIN FRIDAY NIGHT INTO
SATURDAY MORNING WITH THE APPROACH OF A COLD FRONT.
OUTLOOK...SATURDAY THROUGH TUESDAY...MODERATE CONFIDENCE.
WINDS REMAIN BELOW 25 KNOTS THROUGH THE PERIOD. LINGERING 5 FOOT
SEAS ON THE OUTER WATERS OVER THE WEEKEND...DIMINISHING AS HIGH
PRESSURE BUILDS OVER THE WATERS. A COLD FRONT ENTERS NEW ENGLAND
TUESDAY WITH INCREASING WINDS/SEAS AHEAD OF THE FRONT. SEAS REACH 5-
6 FEET ON THE EXPOSED WATERS TUESDAY. SHOWERS/TSTMS POSSIBLE WITH
THE FRONT.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 9 AM EDT FRIDAY FOR ANZ231>234.
SMALL CRAFT ADVISORY UNTIL 5 PM EDT FRIDAY FOR ANZ235-237.
SMALL CRAFT ADVISORY UNTIL 8 AM EDT SATURDAY FOR ANZ250-
254>256.
SMALL CRAFT ADVISORY FROM 4 AM FRIDAY TO 2 AM EDT SATURDAY FOR
ANZ251.
&&
SYNOPSIS...WTB/DOODY/99
NEAR TERM...DUNTEN
SHORT TERM...DOODY/99
LONG TERM...WTB
AVIATION...WTB/DOODY/99
MARINE...WTB/DOODY/99Hazardous weather outlook, Jun 12, 4:09 PM EDT, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 409 PM EDT THU JUN 12 2014 CTZ002>004-MAZ002>019-021-022-024-026-NHZ011-012-015-RIZ001>005- 132015- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-NANTUCKET MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI- 409 PM EDT THU JUN 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A LOW PROBABILITY FOR A FEW STRONG THUNDERSTORMS FRIDAY...AS WELL AS LOCALIZED FLOODING FROM SHOWERS AND SCATTERED THUNDERSTORMS. THERE IS A LOW PROBABILITY FOR A FEW STRONG THUNDERSTORMS TUESDAY...AS WELL AS LOCALIZED FLOODING FROM SHOWERS AND SCATTERED THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ020-023-RIZ006>008-132015- SOUTHERN BRISTOL MA-DUKES MA-WASHINGTON RI-NEWPORT RI- BLOCK ISLAND RI- 409 PM EDT THU JUN 12 2014 ...HIGH RIP CURRENT RISK IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. THERE IS A LOW PROBABILITY FOR A FEW STRONG THUNDERSTORMS FRIDAY...AS WELL AS LOCALIZED FLOODING FROM SHOWERS AND SCATTERED THUNDERSTORMS. THERE IS A LOW PROBABILITY FOR A FEW STRONG THUNDERSTORMS TUESDAY...AS WELL AS LOCALIZED FLOODING FROM SHOWERS AND SCATTERED THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-132015- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 409 PM EDT THU JUN 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A LOW PROBABILITY FOR A FEW STRONG THUNDERSTORMS FRIDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 10:10 AM EDT | Areal Flood Advisory | BOX | Bristol, Norfolk, Worcester | 65 min |
| Jun 13, 10:27 AM EDT | Areal Flood Advisory | BOX | Essex, Middlesex, Suffolk, Worcester | 63 min |
| Jun 13, 10:42 AM EDT | Flash Flood Watch | BOX | Bristol, Essex, Middlesex, Norfolk, Plymouth, Suffolk and 1 more | 8 hr |
| Jun 13, 12:19 PM EDT | Areal Flood Advisory | BOX | Hampden | 116 min |
| Jun 13, 3:19 PM EDT | Dense Fog Advisory | BOX | Barnstable, Bristol, Dukes, Essex, Nantucket, Norfolk and 2 more | 15 hr |
| Jun 13, 4:21 PM EDT | Coastal Flood Statement | BOX | Barnstable, Essex, Nantucket, Norfolk, Plymouth, Suffolk | 9 hr |
| Jun 13, 9:22 AM EDT | Areal Flood Advisory | BOX | Kent, Providence | 53 min |
| Jun 13, 2:49 PM EDT | Areal Flood Advisory | BOX | Providence | 56 min |
Nearby
Small Craft Advisories in Massachusetts, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.